We are Macmillan. Cancer Support
Hi Kimber, I had the shoulder pain and still get it when i'm tired. Ask your gp about physio. I had this and acupuncture. This was a great help Its caused by the neck dissection to remove the lymph glands as there are so many nerves and muscles in this area. It does get easier and I hope you feel the difference soon
Flushing is a side effect of thyronine and is probably a sign that you are on too much. Sounds as if your doc (GP?) swept that one under the carpet!
Still on thyronine?...and still struggling with it? Me too. I've heard of people who pre-empt how much energy they are going to be using in the day and dose accordingly - another 5 mcgs here or there, or maybe more in your case.
I've been feeling pretty well and normal on T3 for the last month (35 mcgs), but I still have days where I get a thumping heart and weak legs and it's difficult to assess why. I've read that it's crucial to have an efficient adrenal system readily producing enough cortisol to enable the tissues to use the available T3 effectively. If your adrenals are even a little under par then the T3 (or T4) can build up unused in the body and become toxic - which could very well be what happened to me on thyroxine (nobody has given me an explanation, but that fits my experience). I've decided, after reading up, to try splitting the dose still further (5 mcg every couple of hours) because apparantly that helps the available cortisol to cope with the strain.
Still on thyronine?..
Still on thyronine?..
Yes afraid so, feeling washed up lately, no contact from Onc yet, I hav'nt even had an endo appointment, apparently its delt with by oncology(???)
so just sit back, take the T3 until I keel over probably
"In character, in manners, in style, in all things, the supreme excellence is simplicity." -Henry Wadsworth Longfellow
I thought that normally you are given T4 to come away from hospital with.
Exactly- my shortest post ever
j4solwayI thought that normally you are given T4 to come away from hospital with.
Yes, so did I !
Ive talked to who ever will listen till im blue in the face, and been summarily fobbed off by everyone
I was that miffed , today I called the onc secretary and explained it was 'some time' since they'd bothered to actually talk with me, guess what? a 'magic' appointment appeared. I really hacked off with the lack of follow-up and the lack of continuity in this. I will give him an earful when I have my appointment so I will keep you all posted on how it pans out. Not till next month so its T3 for another week or two.
I never heard anything like it Dean. I was given the programme before I went to surgery, and straight on 200mcg Thyroxine straight after op(next day I think although I was deep in Linda Blair country- maybe you have mini head symbol for her!). Do you get access to an SCN at your hospital, as it might help to give him/her a version of your troubles. They do appear to make things happen if your getting stonewalled. One of the side effects of being on the cancer network org is seeing a Cancer Centre working well, and that gives me lots of confidence as a patient(or user which always sounds a bit weird to me). Ol.
goliver4Do you get access to an SCN
Whats one of them? I could do with some sort of stick as the carrot isnt working here lol.
Linda Blair of Exorcist fame?
Thanks for the input Ol, dont want to go on about my treatment but I think push is slowly becoming shove, I know TC isnt a priority, Im as laid back as the next ,but I think somewhere someone needs to get their finger out.
If you have any questions about our organisation our Macmillan team would love to hear from you
You can also follow us on Facebook, Twitter, Flickr or YouTube.
© Macmillan Cancer Support 2010
what are these?